×

Global stability of an SEI epidemic model with general contact rate. (English) Zbl 1062.92062

Summary: This paper considers an SEI epidemic model with general contact rate that incorporates constant recruitment and infectious force in the latent period and infected period. By means of Lyapunov functions and LaSalle’s invariant set theorem, we proved global asymptotical stability of the disease-free equilibrium and the epidemic equilibrium by using the Poincaré-Bendixson property.

MSC:

92D30 Epidemiology
34D23 Global stability of solutions to ordinary differential equations
34C60 Qualitative investigation and simulation of ordinary differential equation models
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Thieme, H.R.; Castillo-Chavez, C., On the role of variable infectivity in the dynamics of the human immunodeficiency virus epidemic, (), 157 · Zbl 0687.92009
[2] Heesterbeek, J.A.P.; Metz, J.A.J., The saturating contact rate in marriage and epidemic models, J. math. biol., 31, 529, (1993) · Zbl 0770.92021
[3] Li, M.Y.; Muldowney, J.S., Global stability for the SEIR model in epidemiology, J. math. biosci., 125, 155-164, (1995) · Zbl 0821.92022
[4] Li, M.Y.; Muldowney, J.S., A geometric approach to the global-stability problems, SIAM J. math. anal., 27, 1070-1083, (1996) · Zbl 0873.34041
[5] Li, M.Y.; Graef, J.R.; Wang, L.C.; Karsai, J., Global dynamics of a SEIR model with a varying total population size, Math. biosci., 160, 191-213, (1999) · Zbl 0974.92029
[6] Fan, M.; Li, M.Y., Global stability of an SEIS epidemic model with recruitment and a varying total population size, Math. biosci., 170, 199-208, (2001) · Zbl 1005.92030
[7] Zhang, J., Global analysis of SEI epidemic model with the constant inflows of different compartments, J. xi’an jiaotong univ., 6, 653-656, (2003)
[8] Guihua, L.; Zhen, J., Global stability of an SEI epidemic model, Chaos, solitions & fractals, 21, 925-931, (2004) · Zbl 1045.34025
[9] Yuang, S.-L., A kind of epidemic model having infectious force in both latent period and infected period, J. biomath., 16, 392-398, (2001) · Zbl 1059.92509
[10] Hale, J.K., Ordinary differential equations, (1969), Wiley-Interscience New York, p. 296-7 · Zbl 0186.40901
[11] Li MY, Wang L. Global stability in some SEIR epidemic models. IMA 2002, 126:295-311 · Zbl 1022.92035
[12] Muldowney, J.S., Compound matrices and ordinary differential equations, Rocky mount J. math., 20, 857-872, (1990) · Zbl 0725.34049
[13] Butler, G.J.; Waltman, P., Persistence in dynamical systems, Proc. amer. math. soc., 96, 425-430, (1986)
[14] Hofbauer, J.; So, J., Uniform persistence and repellors for maps, Proc. amer. math. soc., 107, 1137-1142, (1989) · Zbl 0678.58024
[15] Smith, H.L., Systems of ordinary differential equations which generate an order preserving flow, SIAM rev., 30, 87-113, (1988) · Zbl 0674.34012
[16] Herzog, G., Nonautonomous SEIRS and thron models for epidemiology and cell biology, Nonlinear anal., 5, 33-44, (2004) · Zbl 1067.92053
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.